MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ENDOVIVE¿ ONE STEP BUTTON¿; TUBE, GASTRO-ENTEROSTOMY

BOSTON SCIENTIFIC - SPENCER ENDOVIVE¿ ONE STEP BUTTON¿; TUBE, GASTRO-ENTEROSTOMY
Model Number M00563030
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a one step button initial placement gastrostomy kit was used during an esophagogastroduodenoscopy (egd) with peg placement procedure performed on (b)(6) 2016.According to the complainant, during the procedure, as the tube was being pulled to the stoma site, the catheter sheath broke inside the patient.Everything was retrieved and no parts of the device were left inside the patient.The procedure was completed with a new one step button initial placement gastrostomy kit.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be no harm to the patient.
 
Additional Manufacturer Narrative
A visual examination of the returned device revealed that the device had separated into two pieces.The sheath was split as though by a sharp object.It was noted that the condition of the returned unit was consistent with the complaint incident the button tube delivery system became detached/separated.Based on all gathered information, the most probable root cause is "operational context".A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.A labeling review was performed and there is no evidence that the device was not used in accordance with the labeling.
 
Event or Problem Description

Brand Name
ENDOVIVE¿ ONE STEP BUTTON¿
Common Device Name
TUBE, GASTRO-ENTEROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6137712
Report Number3005099803-2016-03661
Device Sequence Number1248969
Product Code KGC
UDI-Device Identifier08714729284161
UDI-Public(01)08714729284161(17)20171130(10)18851017
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K910584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model NumberM00563030
Device Catalogue Number6303
Device Lot Number18851017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2016
Supplement Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;